Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 19, 2023, 10:33 AM CST for Dunklin County, Pemiscot County, Missouri; 16 counties in Tennessee; 5 counties in Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2023, 10:33 AM CST (16:33 UTC)
- Expired
- Jan 19, 2023, 1:43 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
All 23 counties
Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336 WWUS74 KMEG 191633 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1033 AM CST Thu Jan 19 2023 ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>055-192300- /O.NEW.KMEG.WI.Y.0002.230119T1633Z-230119T2300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, and Decaturville 1033 AM CST Thu Jan 19 2023 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Portions of East Arkansas, the Missouri Bootheel, and West Tennessee. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
811 WWUS74 KMEG 191943 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 143 PM CST Thu Jan 19 2023 ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>055-192045- /O.CAN.KMEG.WI.Y.0002.000000T0000Z-230119T2300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, and Decaturville 143 PM CST Thu Jan 19 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased and fallen below advisory criteria across portions of the Mid-South. Thus, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:15 AM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 19, 5:15 AM CST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Memphis TN 515 AM CST Thu Jan 19 2023 ...New AVIATION... .SYNOPSIS... Issued at 300 AM CST Thu Jan 19 2023 A cool and breezy day expected across the Mid South with sunny conditions. Expect dry and cool conditions for the next few days before rain chances increase on Saturday night into Sunday. && .DISCUSSION... (Today through Wednesday) Issued at 300 AM CST Thu Jan 19 2023 Much cooler temperatures can be expected today as that cold front that brought us rain has moved through the region. Today will be breezy as we should see full sun and mixing that will allow winds to become elevated. Have decided not to issue a Wind Advisory, will allow the day shift to assess the situation to see if one is needed mainly for the northern portions of the forecast area this afternoon. Tonight we should be down into the 30s and daytime high Friday and Saturday will be in the 40s...so we are back to more appropriate temperatures for January. Our next upper low will take a more southerly track, lifting from the southern plains into the Ozarks Saturday night. This system will bring showers over the weekend, but little to no severe weather threat as we will be in on the northside of the warm front. We will still have a fairly active pattern but it seems as the trend could be for systems to be a little bit further south than the last few. This would create some interesting differences in guidance for next week. The GFS is warmer with a more northern track with a midweek system while the ECMWF is colder and more south. That could be the difference in a cold rain and some wintry precip. We will have to continue to watch trends over the next several days. && .AVIATION... (12Z TAFS) Issued at 453 AM CST Thu Jan 19 2023 VFR conditions expected to prevail through the period. Winds are elevated from the WSW and will continue to increase in speed and veer NNW by the end of the period. Gusty conditions are expected during the day today, around 30kts, and will begin to slow shortly after sunset and continue to go light and variable in the overnight hours. High clouds are expected today, but nothing below 25,000ft, therefore no visibility or ceilings expected. DNM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...MJH AVIATION...DNM
Hazardous weather outlook, Jan 19, 5:29 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 529 AM CST Thu Jan 19 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 529 AM CST Thu Jan 19 2023 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Tennessee, 2023Wind Advisories in Arkansas, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.